MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AHDC KIT: 3-L 12 FR X 25 CM; CATHETER, HEMODIALYSIS, TRIPL

ARROW INTERNATIONAL LLC AHDC KIT: 3-L 12 FR X 25 CM; CATHETER, HEMODIALYSIS, TRIPL
Catalog Number CDC-16123-XP1A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the surgeon attempted to place catheter.On 2nd attempt, the red port would not aspirate well.3rd attempt was successful.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine"." associated complaints 9680794-2024-00465 and 9680794-2024-00443.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen hemodialysis catheter for analysis.Signs of use in the form of biological material were observed within the catheter body.Visual inspection did not reveal any defects or anomalies.The catheter was functionally tested per the instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".All three lumens were flushed using a lab inventory syringe, and all lumen flushed as intended.No signs of a blockage or leaking were observed.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000162), which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester , and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter.Therefore, the sample passed functional testing.A manual tug test confirmed all extension lines were fully secured within their respective hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer report of a blocked catheter was not confirmed through complaint investigation of the returned sample.No defects or anomalies were observed on the returned sample.The catheter met all relevant dimensional and functional requirements including patency test and leak testing performed per iso 10555-1.A device history record review was performed, and no relevant findings were identified.Based on the customer report and sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that: "the surgeon attempted to place catheter.On 2nd attempt, the red port would not aspirate well.3rd attempt was successful.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine"." associated complaints 9680794-2024-00446, 9680794-2024-00465 and 9680794-2024-00443.

Brand Name
AHDC KIT: 3-L 12 FR X 25 CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19307790
Report Number9680794-2024-00446
Device Sequence Number6589814
Product Code NIE
UDI-Device Identifier40801902111867
UDI-Public40801902111867
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberCDC-16123-XP1A
Device Lot Number33F23F0679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date05/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown